MAUDE Adverse Event Report: TRANSMEDICS INC. OCS LIVER SYSTEM

TRANSMEDICS INC. OCS LIVER SYSTEM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial complaint stated the organ was declined due to sterility concerns after pv and ha connector detachment.Transmedics would like to clarify that perfusion circuit was maintained without any sterility breach as the ocs was in the donor or and therefore still in the sterile field.The decision to decline the organ was primarily due to the transplant surgeon's concern with the warm ischemic time, and pea time during the retrieval process as well as issues with lactate trends.
 
Event or Problem Description
During instrumentation of a liver on the organ care system (ocs) in the donor or, the portal vein (pv) and hepatic artery (ha) connectors became loose and detached from the organ chamber, causing blood to leak.Attempts to reattach the connectors were unsuccessful.Temporary measures were applied to maintain integrity of the organ chamber and thus maintain sterility of the circuit.The liver was ultimately declined for transplant.This event is being reported under abundance of caution.Investigation summary: the perfusion module was evaluated and the analysis revealed that the uv adhesive used to secure the ha/pv connectors was applied in the correct locations; however, the application quality was poor.This defect likely contributed to connector detachment.

Brand Name
OCS LIVER SYSTEM
Common Device Name
OCS LIVER SYSTEM
Manufacturer (Section D)
TRANSMEDICS INC.
200 minuteman road
suite 302
andover MA 01810
Manufacturer (Section G)
TRANSMEDICS INC.
200 minuteman road
suite 302
andover MA 01810
Manufacturer Contact
christy foreman
200 minuteman road
suite 302
andover, MA 01810
MDR Report Key23501294
Report Number3003152463-2025-00006
Device Sequence Number15701562
Product Code QQK
UDI-Device IdentifierB00944705
UDI-PublicB00944705
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown